Alert archive / Montana / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill advisory at Mar 14, 2020, 11:57 PM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2020, 11:57 PM MDT (05:57 UTC)
- Expired
- Mar 15, 2020, 10:50 AM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
459 WWUS45 KTFX 150557 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1157 PM MDT Sat Mar 14 2020 MTZ012-045-150700- /O.CAN.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Cascade-Liberty- 1157 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING IS CANCELLED... Snow has diminished across these portions of central Montana late this evening. Cold temperatures will then be found throughout the night. Some untreated roads may still be slick or snow covered. Travelers should still proceed with caution. $$ MTZ052-053-150700- /O.EXP.KTFX.WW.Y.0024.000000T0000Z-200315T0600Z/ Jefferson-Broadwater- Including Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, and Winston 1157 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Snow has diminished across these portions of southwest Montana late this evening. Cold temperatures will then be found throughout the night. Some untreated roads may still be slick or snow covered. Travelers should still proceed with caution. $$ MTZ011-013-047-050-051-151200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Hill-Chouteau-Blaine-Judith Basin-Fergus- Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, Big Sandy, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 1157 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Heavy snow occurring. Additional snow accumulations of up to one inch. * WHERE...Judith Basin, Fergus, Blaine, Chouteau and Hill. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ054-151200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Meagher- Including Martinsdale and White Sulphur Springs 1157 PM MDT Sat Mar 14 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Meagher. * WHEN...Until 6 AM MDT Sunday. * IMPACTS...Plan on slippery road conditions. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-044-046-048-049-151200- /O.NEW.KTFX.WC.Y.0002.200315T0600Z-200315T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 1157 PM MDT Sat Mar 14 2020 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MDT SUNDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of north central Montana. * WHEN...Until noon MDT Sunday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Breezy winds could also bring some areas of blowing snow at times tonight through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MTZ008-015-055-151200- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1157 PM MDT Sat Mar 14 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY... * WHAT...Snow occurring. Additional snow accumulations of 1 to 6 inches, with some higher amounts in the mountains. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
3 follow-up statements
362 WWUS45 KTFX 150902 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 302 AM MDT Sun Mar 15 2020 MTZ011-013-047-054-151015- /O.CAN.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Hill-Chouteau-Blaine-Meagher- 302 AM MDT Sun Mar 15 2020 ...WINTER STORM WARNING IS CANCELLED... Snow is coming to an end across portions of northern and central Montana, thus the Winter Storm Warning is cancelled. Cold temperatures may be found throughout the morning. Some untreated roads may also be slick or snow covered. Travelers should still proceed with caution. $$ MTZ050-051-151200- /O.CON.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 302 AM MDT Sun Mar 15 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...Snow occurring. Additional snow accumulations of up to one inch. * WHERE...Judith Basin and Fergus. * WHEN...Until 6 AM MDT early this morning. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-055-151800- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 302 AM MDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of 2 to 4 inches, with some higher amounts in the mountains. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-044-046-048-049-151800- /O.CON.KTFX.WC.Y.0002.000000T0000Z-200315T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 302 AM MDT Sun Mar 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Very cold wind chills occurring. Wind chills as low as 35 below zero. * WHERE...Portions of north central Montana. * WHEN...Until noon MDT today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Breezy winds could also bring some areas of blowing snow at times tonight through Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/greatfalls
151 WWUS45 KTFX 151150 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 550 AM MDT Sun Mar 15 2020 MTZ050-051-151300- /O.EXP.KTFX.WS.W.0006.000000T0000Z-200315T1200Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 550 AM MDT Sun Mar 15 2020 ...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING... Snow is coming to an end across portions of central Montana, thus the Winter Storm Warning will expire at 6 AM MDT. Cold temperatures and wind chills may be found throughout the morning. Scattered light snow may then return later today. Some untreated roads may also be slick or snow covered at times today. Travelers should still proceed with caution. $$ MTZ008-015-055-151800- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 550 AM MDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of 2 to 4 inches, with some higher amounts in the mountains. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-044-046-048-049-151800- /O.CON.KTFX.WC.Y.0002.000000T0000Z-200315T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including Logan Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 550 AM MDT Sun Mar 15 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...Very cold wind chills occurring. Wind chills as low as 35 below zero. * WHERE...Portions of north central Montana. * WHEN...Until noon MDT today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. * ADDITIONAL DETAILS...Breezy winds could also bring some areas of blowing snow at times through this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ http://www.weather.gov/greatfalls
407 WWUS45 KTFX 151650 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1050 AM MDT Sun Mar 15 2020 MTZ009-010-044-046-048-049-151800- /O.CAN.KTFX.WC.Y.0002.000000T0000Z-200315T1800Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- 1050 AM MDT Sun Mar 15 2020 ...WIND CHILL ADVISORY IS CANCELLED... Winds have decreased some and temperatures are slowly warming, so the advisory is cancelled. It will remain chilly, with sub-zero wind chills through the day. $$ MTZ008-015-055-160000- /O.CON.KTFX.WW.Y.0024.000000T0000Z-200316T0000Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1050 AM MDT Sun Mar 15 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of up to two inches. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 6 PM MDT this evening. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock, please visit our webpage and select Local Programs, then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Mar 14, 9:05 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 14, 9:05 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 905 PM MDT Sat Mar 14 2020 .SYNOPSIS... Widespread snow and blowing snow will continue to be found across much of northern and central portions today, with some light snow developing across portions of the southwest. Snow will go on a diminishing trend across some northern and central locations this evening through tonight, while another round of snow pushes from south to central tonight into Sunday. Cold temperatures will be found throughout the weekend, with some areas seeing lows dip below zero, especially Sunday morning. && .UPDATE... The evening update has been published. Some jet energy moving within a southwesterly flow brought a period of moderate to heavy snow to portions of Central and Southwest Montana this evening. There was a storm total report of 12 inches of snow in Helena. The Winter Weather Advisory for Jefferson and Broadwater Counties was extended until midnight to deal with the lingering snowfall there. The Winter Storm Warning for Southern Lewis and Clark and Toole County was allowed to expire at 9 PM and no changes were made to the remaining Warnings. Conditions will slowly improve for North- central areas tonight but more snow is expected over the southwest later tonight into Sunday morning as a shortwave and some more upper level support move into the area. The next shift will need to monitor the wind Chills in the western portion of the North-central MT. && .AVIATION... Updated 600 PM MDT Sat Mar 14 2020 (15/00Z TAF Period) A jet streak is bringing a period of moderate to heavy snow that is mostly impacting KBZN, and KHLN. This may persist for another hour or so before conditions begin to improve. This activity may move into the KLWT area later this evening. Otherwise, MVFR to IFR conditions are expected for much of the forecast period, but conditions do start to trend away from the IFR from east to west for the North-central terminals beginning this evening as the snow begins to wind down. Expect mountain obscuration for much of the period. && .PREV DISCUSSION... /ISSUED 254 PM MDT Sat Mar 14 2020/ Today through Monday...Snowy and windy conditions will persist across much of the area through tonight, with reduced visibilities under areas of blowing snow and wind chills dipping down into the -20F to -30F range. A surface trough looks to move east this afternoon through tonight diminishing snow from west to east across northern and central locations. Meanwhile a band of snow will slowly organize across southwest MT tonight under warm moist air moving in aloft. Current indications are showing the snow band stalling around a line from Great Falls to Lewistown, with widespread accumulating snow possible south of this line. Temperatures today and again on Sunday will be below normal for most areas, especially across the north and central. The heavier hit snowfall areas could see temps dip below zero especially tonight into Sunday. Surface high then takes over for Monday, while the upper level disturbance retreats westward. The result will be snow ending for most areas, with only some mountain snow possible in the southwest. Cool temperatures will also continue into Monday, although some slight warming is possible for Monday afternoon. -TP/JA Monday Night through Next Saturday...Large scale upper level troughing lingers across the Western US through next week for continued cooler than average conditions. Coolest conditions, relative to average, will be across north- central MT through the period while SW MT temperatures moderate closer to seasonal averages. Mostly dry conditions are expected Tuesday and Wednesday, though some scattered precipitation is possible across SW MT by Wednesday as a weak disturbance on the periphery of an upper low moving east into the Great Basin circulates into the region. Models continue to take the bulk of the energy associated with the Great Basin low east across UT/WY/CO Thursday. This continues to support significant precipitation remaining mostly south of the region, however SW MT will be near the northern fringe of this system. Meanwhile, weak energy moving through SW Canada and the Northern Rockies Thursday and Friday could also bring some light precipitation to central and northern portions of the forecast area as well as bring another cool airmass into the region from the north. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF -7 13 -2 28 / 90 40 10 10 CTB -10 12 -5 29 / 60 20 10 0 HLN -5 24 7 36 / 80 40 10 10 BZN 10 31 15 37 / 80 70 10 20 WYS 20 40 18 42 / 90 80 50 40 DLN 18 35 22 40 / 70 70 10 20 HVR 6 18 2 24 / 90 40 20 10 LWT 2 16 3 26 / 80 60 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 PM MDT Sunday Beaverhead... Gallatin...Madison. Winter Storm Warning until 6 AM MDT Sunday Meagher. Winter Storm Warning until 6 AM MDT Sunday Blaine...Cascade... Chouteau...Fergus...Hill...Judith Basin...Liberty. Winter Weather Advisory until midnight MDT tonight Broadwater... Jefferson. Winter Storm Warning until 9 PM MDT this evening Central and Southern Lewis and Clark. Winter Storm Warning until 9 PM MDT this evening Toole. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Mar 14, 10:19 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1019 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 30 N GILDFORD 49.00N 110.22W
03/14/2020 M7.5 INCH HILL MT CO-OP OBSERVER
CO-OP OBSERVER STATION SIPM8 29.9 N
GILDFORD.
&&Local storm report, Mar 14, 10:20 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1020 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 11 N TURNER 49.00N 108.39W
03/14/2020 M2.3 INCH BLAINE MT CO-OP OBSERVER
CO-OP OBSERVER STATION TNRM8 TURNER 11 NNE.
&&Local storm report, Mar 14, 10:36 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1036 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW HAVRE 48.55N 109.68W
03/14/2020 M7.0 INCH HILL MT TRAINED SPOTTER
7 INCH SNOW DEPTH.
&&
JAFLocal storm report, Mar 14, 10:39 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1039 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 5 NE HILGER 47.31N 109.28W
03/14/2020 M3.0 INCH FERGUS MT TRAINED SPOTTER
SNOW DEPTH.
&&
JAFLocal storm report, Mar 14, 10:44 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1044 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW HAVRE 48.54N 109.68W
03/14/2020 M3.0 INCH HILL MT TRAINED SPOTTER
3 INCHES OF FRESH SNOWFALL MEASURED SINCE
1100AM MDST. 7 INCHES SNOW DEPTH MEASURED.
&&
JAFLocal storm report, Mar 14, 10:47 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1047 PM MDT SAT MAR 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM SNOW 5 SSE ULM 47.37N 111.48W
03/14/2020 M2.0 INCH CASCADE MT TRAINED SPOTTER
2 INCHES OF FRESH SNOWFALL SINCE 415AM. 8
INCHES SNOW DEPTH.
&&
JAFNearby
Wind Chill Advisories in Montana, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.